Alert archive / Indiana / Flash Flood Warnings in 2009

Flash Flood Warning 57, NWS Louisville, KY

September 6, 2009Crawford County, Orange County, Indiana

NWS Louisville, KY issued this flash flood warning at Sep 6, 2009, 8:46 AM EDT for Crawford County, Orange County, Indiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2009, 8:46 AM EDT (12:46 UTC)
Expired
Sep 6, 2009, 11:45 AM EDT
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Crawford County, IN, Orange County, IN

The radar

The Louisville radar (KLVX), 59 km from the middle of the area, began a volume at 12:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 9:35 AM EDTFLASH FLOODValeene, IN2 TO 4 INCHES OF WATER FLOWING OVER VALENE RD AND WILL CLOSE THE ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 49 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.8 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2009-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2009-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1449 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 061246
FFWLMK
INC025-117-061545-
/O.NEW.KLMK.FF.W.0057.090906T1246Z-090906T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
846 AM EDT SUN SEP 6 2009

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHEASTERN ORANGE COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 1145 AM EDT

* AT 843 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. 2 TO 3 
INCHES OF RAIN HAS FALLEN AND MORE HEAVY RAIN WILL OCCUR OVER THE 
NEXT HOUR CAUSING FLOODING PROBLEMS.

* THE STORM PRODUCING FLASH FLOODING WILL REMAIN OVER MAINLY RURAL
  AREAS OF NORTHEASTERN CRAWFORD AND SOUTHEASTERN ORANGE COUNTIES...
  INCLUDING VALEENE AND BACON.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3842 8631 3842 8627 3841 8627 3833 8628
      3833 8646 3847 8646 3847 8631

$$

AML
2 follow-up statements
000 
WGUS73 KLMK 061353
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
953 AM EDT SUN SEP 6 2009

INC025-117-061545-
/O.CON.KLMK.FF.W.0057.000000T0000Z-090906T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE IN-CRAWFORD IN-
953 AM EDT SUN SEP 6 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM EDT FOR
NORTHEASTERN CRAWFORD AND SOUTHEASTERN ORANGE COUNTIES...

AT 952 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A 
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. A 
PORTION OF VALEENE ROAD HAD 2 TO 4 INCHES OF FLOWING WATER OVER IT.  
THE ROAD MAY BE CLOSED.

* THE STORM PRODUCING FLASH FLOODING WILL REMAIN OVER MAINLY RURAL
  AREAS OF NORTHEASTERN CRAWFORD AND SOUTHEASTERN ORANGE COUNTIES...
  INCLUDING VALEENE.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3842 8631 3842 8627 3841 8627 3833 8628
      3833 8646 3847 8646 3847 8631

$$

AML
000 
WGUS73 KLMK 061539
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1139 AM EDT SUN SEP 6 2009

INC025-117-061548-
/O.EXP.KLMK.FF.W.0057.000000T0000Z-090906T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE IN-CRAWFORD IN-
1139 AM EDT SUN SEP 6 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1145 AM EDT FOR
NORTHEASTERN CRAWFORD AND SOUTHEASTERN ORANGE COUNTIES...

THE STORMS THAT CAUSED FLASH FLOODING OVER THE AREA HAVE MOVED OUT 
AND FLOOD WATERS HAVE RECEDED.  THEREFORE...THE WARNING WILL BE 
ALLOWED TO EXPIRE.


LAT...LON 3842 8631 3842 8627 3841 8627 3833 8628
      3833 8646 3847 8646 3847 8631

$$

AML

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 8:32 AM EDT, 14 minutes earlier.

Area forecast discussion, Sep 6, 8:32 AM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
832 AM EDT SUN SEP 6 2009

.UPDATE #1...

UPDATED TO INCREASE POPS OVER SOUTHERN INDIANA THIS MORNING.  SOME
PRETTY HEAVY RAIN WITH RADAR ESTIMATED RAINFALL TOTALS BETWEEN 2 TO
3 INCHES EXPECTED TO CROSS THIS AREA OVER THE NEXT FEW HOURS.

&&

.SHORT TERM (TODAY AND TONIGHT)...

AREA OF SHOWERS AND ISOLATED THUNDER THAT MOVED THROUGH NORTHWEST
HALF OF THE FORECAST AREA OVERNIGHT WAS RAPDILY DIMINISHING AT 3 AM
AND SHOULD BE JUST A MEMORY BY SUNRISE.  NORTHWARD MOVEMENT OF THE
SHOWERS WAS AROUND AN UPPER LOW OVER CENTRAL ILLINOIS WHICH WILL
MOVE LITTLE OVER THE NEXT 24 HOURS.  WEAK VORT LOBES ROTATING AROUND
THIS FEATURE WILL HELP GENERATE ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS THIS AFTERNOON.  TIMING AND LOCATION WILL BE HIGHLY
DEPENDENT UPON BREAKS IN CLOUDCOVER TO HELP WITH DIURNAL
HEATING...AS WELL AS SUBTLE BOUNDARIES LINGERING FROM EARLIER
CONVECTION WHICH SHOULD PROVIDE JUST ENOUGH LOW LEVEL CONVERGENCE TO
AID INITIAL CONVECTION. THE BEST CHANCES FOR PRECIP APPEAR TO BE
WEST OF I-75 BASED ON LOCATION OF THE LOW.  SOME UNCERTAINTY DOES
EXIST THOUGH...AS MODELS ARE NOT IN AGREEMENT ON HANDLING THE
ILLINOIS LOW.

THUNDERSTORMS WILL AGAIN BE HEAVY RAIN MAKERS...THOUGH AREAL
COVERAGE OF THE HEAVIEST RAINFALL WILL AGAIN BE VERY ISOLATED...SO
LITTLE THREAT OF FLOODING.

TEMPERATURE-WISE...CLOUDS WILL SHAVE 3-5 DEGREES OFF OF SATURDAY
MAX TEMPS FOR HIGHS TODAY.  WITH WEAK EASTERLY SURFACE
WINDS...DEWPOINTS WILL CONTINUE TO HOVER IN THE UPPER 50S TO LOWER
60S...RESULTIN IN MIN TEMPS TONIGHT IN THE LOWER TO MID 60S.

.LONG TERM (MONDAY THROUGH SATURDAY)...

MONDAY THROUGH WEDNESDAY NIGHT...

PERSISTENT/PESKY UPPER LOW AT 500MB IS FCST TO LINGER ACROSS THE
OHIO VALLEY THROUGH THIS PORTION OF THE FCST PD.  WITH THE H5 TROF
AXIS EXPECTED TO REMAIN JUST WEST OF HERE...WELL BE IN THE
FAVORABLE SE QUAD ALOFT FOR SHOWERS AND THUNDERSTORMS.  GENERALLY
LEANED CLOSER TO THE 00Z NAM-WRF SOLUTIONS HERE AS THEY HAVE BEEN A
LITTLE BIT BETTER THAN THE GFS SOLUTIONS OF LATE.  WITH THAT
SAID...AS THE UPPER LOW MAINTAINS ITS GRIP OVER THE OHIO VALLEY...WE
SHOULD SEE PERIODS OF CONVECTION ACROSS THE AREA.  MUCH OF THIS WILL
LIKELY BE DIURNALLY DRIVEN WITH THE BEST CHANCES/HIGHEST COVERAGE
COMING DURING THE AFTERNOON/EVENING HOURS.  GIVEN THE NAM SOLUTIONS
TONIGHT...IVE INCREASED POPS TO LIKELY FOR MON AFTERNOON/EVENING.
AFTERNOON/EVENING POPS ARE LIKELY AGAIN ON TUE/WED AS THE UPPER LOW
SPINS ACROSS THE REGION.  TEMPERATURES ARE LIKELY TO REMAIN BELOW
NORMAL FOR THIS TIME OF THE YEAR...DUE TO CLOUDS AND ASSOCIATED
PRECIPITATION.  HIGHS FOR MONDAY WILL BE COOLER THAN PREVIOUSLY FCST
WITH READINGS TOPPING OUT IN THE UPPER 70S.  A SLIGHT MODERATION IN
TEMPS SEEMS OK AT THIS POINT FOR TUE/WED WITH READINGS WARMING TO 80
OR IN THE VERY LOW 80S.  OVERNIGHT LOWS THROUGH THE PD WILL REMAIN
IN THE LOWER 60S.

THURSDAY THROUGH SATURDAY...

LONG TERM MODEL AGREEMENT SEEMS TO BE ON THE UPTICK THIS EVENING AS
THE 06/00Z RUNS OF THE GFS AND EURO SEEM TO BE COMING INTO BETTER
AGREEMENT WITH FCST THROUGH THIS PD.  BOTH MODELS SHOW PESKY UPPER
LOW SLOWLY DEPARTING TO THE NORTHEAST AT THE BEGINNING OF THE PD.
AS THIS OCCURS...SECONDARY H5 LOW IS FCST TO DROP OUT OF CANADA AND
DEVELOP INTO A LARGE H5 GYRE ACROSS THE UPPER MIDWEST.  WHILE THE OP
GFS SOLUTIONS HAVE BEEN SHOWING THIS FCST EVOLUTION OVER THE PAST
FEW RUNS...THE 06/00Z EURO SOLUTION REALLY JUMPED ON TO IT WITH
TONIGHTS RUN.  WITH THE FIRST UPPER LOW DEPARTING THE AREA ON
THURSDAY...IT APPEARS THAT CONDITIONS MAY BE DRY HERE AS WELL BE ON
THE BACK SIDE OF THE WAVE.  FOR NOW HAVE TRENDED THE FCST DRY HERE
BASED ON THE MULTI-MODEL ENSEMBLES.  AS THE NEXT H5 LOW DROPS
SOUTHEAST IN THE FRI/SAT PD...ASSOCIATED SFC COLD FRONT WILL PUSH
INTO THE REGION BRINGING CONVECTION BACK INTO THE FCST FOR FRI/SAT.
06/00Z GFS ENSEMBLE POPS SUGGEST CHANCE POPS ATTM...SO WILL CONTINUE
THESE HERE.

TEMPERATURES WILL CONTINUE TO BE NEAR NORMAL THROUGH THIS PORTION OF
THE FCST PD.  HIGHS THU/FRI SHOULD BE IN THE LOW-MID 80S WITH A COOL
DOWN COMING ON SATURDAY AS PRECIP/FRONTAL BOUNDARY CROSS THE AREA.
OVERNIGHT LOWS WILL BE IN THE LOWER-MID 60S.  COOLER TEMPERATURES
ARE POSSIBLE BEYOND THE FCST PD DEPENDING ON WHERE THE LARGE H5 LOW
MIGRATES.  IF THE CURRENT FCST HOLDS...AND THE LOW STAYS TO OUR
NORTHEAST...BEST PUSH OF MUCH BELOW NORMAL TEMPS WILL REMAIN ACROSS
THE NORTHERN-CENTRAL PLAINS.  THIS MODIFIED AIRMASS MAY EVENTUALLY
REACH THE OHIO VALLEY BY THE 15-16TH.

&&

.AVIATION (12Z TAFS)...

SHRA ALREADY STARTING TO REDEVELOP N OF THE OHIO RIVER W AND NW OF
SDF IN CWA...WITH MUCH LARGER AREA FARTHER W.  THIS IS IN RESPONSE
TO ANOTHER WAVE SWINGING AROUND UPR LEVEL LOW OVER CENTRAL IL ATTM.
NO EASILY IDENTIFIABLE BOUNDARIES FOR CONVECTION TO FIRE ON TO BE
SEEN ON SATELLITE OR RADAR...AND MODELS AREA NOT HANDLING SYSTEM
WELL, SO BEST TIMING WILL BE EXTRAPOLATION OF PCPN AFTER IT
DEVELOPS.  SOME MVFR VSBYS EARLY THIS MORNING IN RESPONSE TO
OVERNIGHT RAINFALL...BUT THESE SHOULD ONLY BE AROUND UNTIL SHORTLY
AFTER SUNRISE.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

UPDATE.......AML
SHORT TERM...JBS
LONG TERM....MRJ
AVIATION.....JBS
Hazardous weather outlook, Sep 6, 4:02 AM EDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
402 AM EDT SUN SEP 6 2009

INZ076>079-083-084-089>092-KYZ023>034-038-039-045>047-053>055-
061>066-070>078-081-082-070815-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY-
ANDERSON KY-NELSON KY-WASHINGTON KY-MERCER KY-LARUE KY-MARION KY-
BOYLE KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-
CASEY KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
402 AM EDT SUN SEP 6 2009 /302 AM CDT SUN SEP 6 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND ISOLATED THUNDERSTORMS WILL REDEVELOP TODAY ACROSS
PARTS OF CENTRAL KENTUCKY AND SOUTHERN INDIANA. WHILE WIDESPREAD
HEAVY RAINS ARE NOT EXPECTED.....ISOLATED DOWNPOURS WILL BE
CAPABLE OF PRODUCING DECREASED VISIBILITY AND BRIEF LOCALIZED
PONDING OF WATER IN POOR DRAINAGE AREAS...ESPECIALLY WEST OF
INTERSTATE 65. IN ADDITION TO LOCALIZED HEAVY RAINFALL...DANGEROUS
CLOUD-TO-GROUND LIGHTNING WILL ACCOMPANY SOME OF THE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS AND THUNDERSTORMS ARE LIKELY MONDAY AFTERNOON AND EVENING.
SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE TUESDAY
AND WEDNESDAY AND AGAIN ON FRIDAY AND SATURDAY. ANY STORM WILL BE
CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...GUSTY WINDS AND
DANGEROUS CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

KYZ035>037-040>043-048-049-056-057-067-070815-
FRANKLIN KY-SCOTT KY-HARRISON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-JESSAMINE KY-CLARK KY-GARRARD KY-
MADISON KY-LINCOLN KY-
402 AM EDT SUN SEP 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED BY AFTERNOON.
IN ADDITION TO DANGEROUS CLOUD-TO-GROUND LIGHTNING...ISOLATED
LOCATIONS COULD RECEIVE A BRIEF HEAVY DOWNPOUR REDUCING VISIBILITY
FOR A TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS AND THUNDERSTORMS ARE LIKELY MONDAY AFTERNOON AND EVENING.
SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE TUESDAY
AND WEDNESDAY AND AGAIN ON FRIDAY AND SATURDAY. ANY STORM WILL BE
CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...GUSTY WINDS AND
DANGEROUS CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JBS/MJ

In the hours before

Special weather statement, Sep 6, 7:44 AM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
744 AM EDT SUN SEP 6 2009

INZ076-077-083-084-089-090-KYZ024-025-061230-
BRECKINRIDGE-CRAWFORD-DUBOIS-HARRISON-MEADE-ORANGE-PERRY-WASHINGTON-
744 AM EDT SUN SEP 6 2009

...STRONG THUNDERSTORMS WITH HEAVY RAIN...AND DANGEROUS LIGHTNING...

AT 740 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTHEAST OF ENGLISH AND MOVING
NORTHEAST AT 15 MPH.  IN ADDITION...MORE THUNDERSTORMS FROM JASPER
TO BOONVILLE WERE MOVING EAST AT 15 MPH INTO THE AREA.

FREQUENT DEADLY LIGHTNING...AND TORRENTIAL RAIN WITH RAINFALL AMOUNTS
OF AROUND ONE AND ONE HALF TO TWO INCHES PER HOUR REDUCING
VISIBILITIES TO LESS THAN ONE HALF MILE...ARE EXPECTED WITH THESE
STORMS.

THIS STORM WILL BE...
  NEAR HUNTINGBURG AROUND 850 AM EDT...
  NEAR SALEM AROUND 830 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

AML
Special weather statement, Sep 6, 8:37 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
837 AM EDT SUN SEP 6 2009

INZ076-077-083-084-089-090-061315-
CRAWFORD-DUBOIS-HARRISON-ORANGE-PERRY-WASHINGTON-
837 AM EDT SUN SEP 6 2009

...STRONG THUNDERSTORMS WITH HEAVY RAIN...AND DANGEROUS LIGHTNING...

AT 832 AM EDT/732 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
SOUTH OF SHOALS TO SANTA CLAUS...AND MOVING NORTHEAST AT 20 MPH.  IN
ADDITION...STRONG STORMS WERE OCCURING OUT AHEAD OF THE LINE NEAR
VALEENE AND PALMYRA AS WELL.

FREQUENT DEADLY LIGHTNING...AND TORRENTIAL RAIN WITH RAINFALL
AMOUNTS OF AROUND ONE AND ONE HALF TO TWO INCHES PER HOUR REDUCING
VISIBILITIES TO LESS THAN ONE HALF MILE...ARE EXPECTED WITH THESE
STORMS.

THESE STORMS WILL BE...
  NEAR PAOLI AROUND 915 AM EDT.

THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

AML

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 8:29 AM EDTFlash Flood WarningLMKDubois3 hr
Sep 6, 9:50 AM EDTFlash Flood WarningLMKOrange, Washington3 hr
Sep 6, 9:54 AM EDTAreal Flood AdvisoryLMKCrawford, Perry111 min

Nearby

Flash Flood Warnings in Indiana, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.